MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 KIT, 14FR INTRODUCER, 13CM&25CM, STERILE; INTRODUCER, CATHETER (INTRODUCER)

ABIOMED, INC. - 1220648 KIT, 14FR INTRODUCER, 13CM&25CM, STERILE; INTRODUCER, CATHETER (INTRODUCER)
Catalog Number 0052-3046
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/24/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A 56-year-old male underwent high-risk percutaneous coronary intervention (hrpci) with impella cp support for a pre-support clinical state consistent with scai shock stage d.The impella cp was percutaneously implanted via femoral arterial access.During the procedure, the patient was on anticoagulation therapy with heparin boluses; details regarding anticoagulation monitoring were unknown.While the introducer sheath remained in place, access site bleeding manifested as a hematoma at the femoral arteriotomy/vessel.Due to the access site bleeding, the impella device and introducer were removed, and hemostasis was achieved following device removal.The estimated blood loss was unknown.The patient survived the event and was stable at explant.Bleeding is consistent with access site complications as a result of large bore femoral procedures and the anticoagulation and purge requirements associated with impella support.It is unknown whether recommended best practices for access management were followed to mitigate the risk of bleeding.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Added: d3, e4.Patient-device interaction/major bleed: the root cause of the access site adverse event was not determined due to insufficient clinical details.

Brand Name
KIT, 14FR INTRODUCER, 13CM&25CM, STERILE
Common Device Name
INTRODUCER, CATHETER (INTRODUCER)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
7814934967
MDR Report Key25035623
Report Number1220648-2026-07247
Device Sequence Number10261359
Product Code DYB
UDI-Device Identifier00885672009755
UDI-Public(01)00885672009755(17)280731(10)S10082877
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS10082877
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2026
Supplement Date Received by Manufacturer05/21/2026
Initial Report FDA Received Date04/29/2026
Supplement Report FDA Received Date05/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale
Patient Weight116 KG
Patient EthnicityNon Hispanic
Patient RaceWhite